MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT SOFAMOR DANEK PUERTO RICO MFG LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number F2/8TA23
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.Device history review could not be performed because the records are not available.The device history review will be conducted once the records are received.The user manual contains the following warning ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.¿ we will continue to track and trend this complaint type.This mdr is being resubmitted due to the manufacturing site id that was originally submitted on november 3, 2017 was incorrect.The incorrect code is no longer an available option.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the tools broke during use.It was reported that there was no patient impact.On follow up with the facility it was confirmed there were two tools, however, they were used in separate occasions.In this event, the tool broke while cutting the skull bone.The tool was stuck and it broke when trying to advance the cutting.It was reported the tool would be returned.The serial number of the af02 attachment used with the tool was unknown.
 
Additional Manufacturer Narrative
Report confirmed.The tool was received used and broken.Visual inspection of the tool determined the location of the fracture was distal to the shoulder.The fracture has impact artifacts at both tool edges.The fracture also has fine grain structure and burnishing on one side.It was also noted that the stem has brown circumferential marks (bands) at both bearing locations.The fracture impact artifact locations are consistent with tool striking a hard object while dissecting or drilling.The tool is made from hardened tool steel and is notch sensitive.The tool side with burnishing indicates start of crack.As crack progressed, the separated faces rubbed, causing the burnished surface.Attachment bearing instability produced burnishing and oxidation forming the bands.The likely cause of the fracture was identified as tool came into contact with hard object creating impact defects.One defect served as the crack initiation site.If information is provided in the future, a supplemental report will be issued.

Brand Name
LEGEND DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, kmo.4
humacao PR 00792
MDR Report Key7061112
Report Number1030489-2017-02392
Device Sequence Number11298907
Product Code HBE
UDI-Device Identifier00643169766259
UDI-Public00643169766259
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model NumberF2/8TA23
Device Catalogue NumberF2/8TA23
Device Lot NumberH5349234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1